Lightning, Ocean
- When
- June 22, 4:15 PM EST
- Where
- Ocean County, Bayville
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
Two separate lightning strikes caused minor damage to a home and a business in Lacey Township.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Two separate lightning strikes caused minor damage to a home and a business in Lacey Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 22, 2:17 PM EST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 317 PM EDT WED JUN 22 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... THE HEAT OF THE DAY...MARGINAL HUMIDITY AND APPROACHING FRONT HAVE BEEN ENOUGH TO PRODUCE ISOLATED THUNDERSTORMS THIS AFTERNOON OVER (MAINLY) NORTHERN PARTS OF OUR CWA. WE HAVE ISSUED 2 SHORT TERM WARNINGS AS OF 300 PM FOR LOCALLY STRONG WINDS AND SOME HAIL. WELL KEEP THE ISOLATED/SCATTERED TSRA IN THE FORECAST FOR THE EVENING THEN CLEAR IT OUT FROM NORTH TO SOUTH LATER TONIGHT. VIS SATELLITE WITH OBS SHOW DRIER AIR PUNCHING SOUTHWARD INTO NORTHERN PA ATTM. I WILL NOT CARRY ANY FOG OVERNIGHT WITH THE DROPPING DEW POINTS AND PROBABLY ENOUGH WIND TO KEEP THINGS MIXED A BIT. THE REMAINDER OF THE SHORT TERM LOOK GREAT AT THIS POINT. THE HIGH WILL BUILD OVER OUR REGION THURSDAY AND BE CENTERED ACROSS THE REGION BY THE AFTERNOON. NE WINDS EARLY IN THE DAY WILL DIMINISH DURING THE DAY. HUMIDITY LEVELS WILL BE COMFORTABLE WITH DEW POINTS IN LOW 50S UP NORTH AND MID TO UPPER 50S CENTRAL AND SOUTHERN AREAS. MAX TEMPS AROUND 80 MOST AREAS AND MID 70S IN THE POCONOS. NICE FAIR WEATHER WILL CARRY ON INTO FRIDAY AND FRIDAY NIGHT SATURDAY AS THE HIGH PRESSURE HEAT PUMP EDGES IT WAY OFF THE EAST COAST. THE SOUTHERLY WIND ON THE BACK SIDE OF THE HIGH WILL BRING A GRADUAL INCREASE IN HUMIDITY DURING THE PERIOD. MAX TEMPS ON FRIDAY WILL BE 5 TO 7 DEGREES HIGHER THAN THURSDAY WITH MID TO UPPER 80S MOST AREAS. THE DEW POINTS WILL INCREASE FROM THE LOW 60S EARLY FRIDAY TO THE MID 60S ON SATURDAY. GET THOSE FANS AND AIR CONDITIONERS READY && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... THE 00Z MODELS AGREE ON H5 RIDGING ACROSS THE NORTHEAST AND MIDDLE ATLANTIC FROM FRIDAY THROUGH EARLY NEXT WEEK. LOOKING AT THE H5 HEIGHT DIFFERENCES BETWEEN THE ECMWF AND GFS...YOU SEE MORE WEAKNESS ON THE GFS IN THE LATE WEEKEND PERIOD. THIS WILL ALLOW A COLD FRONT TO PASS ACROSS OUR AREA. THE ECMWF WANTS TO HOLD THE RIDGE STRONG AND KEEPS THE FRONT TO THE NORTH. HPC HAS SIDED WITH THE 00Z GFS FOR ITS MEDIUM RANGE FCST AND SINCE IT LOOKS SIMILAR TO ONGOING FCST ONLY SLIGHT MODIFICATIONS WILL BE MADE. SATURDAY WILL FEATURE PLENTY OF SUN AND HOT TEMPERATURES. H8 TEMPS INCREASE TO AROUND 18C BY 00Z SUN WHICH MAKES WIDESPREAD 90S A GOOD BET. THE FRONT TO THE NORTH APPROACHES LATE SATURDAY AND MOVES ACROSS THE REGION SUNDAY. FOR NOW WELL HOLD THE LOW CHC POPS FOR TSRA IN THE NW ZONES FOR LATE SATURDAY WITH SLIGHT CHC POPS FOR THE REST OF THE REGION. WELL SLIDE THE CHC POPS SOUTHWARD ACROSS THE REGION SATURDAY NIGHT AND THEN DECREASE THEN FROM NORTH TO SOUTH SUNDAY AS THE FRONT MOVES OFF TO THE SOUTH. FEEL COMFORTABLE HOLDING SLIGHT CHC POPS IN FOR LATER SUNDAY...AS ANY SLOWING OF THE FRONT WILL CAUSE THE PRECIP TO LINGER LATER IN THE DAY. FROPA WILL CAUSE MAX TEMPS TO BE LOWER SUNDAY AND MONDAY WITH READINGS AROUND 80 SUN AND LOW 80S MON. THE GFS BUILDS THE H5 RIDGE FURTHER TO THE WEST WHEN COMPARED TO THE ECMWF EARLY NEXT WEEK. THE H5 HEIGHTS WILL REBOUND OVER THE OHIO VALLEY AND THIS FAVORS A PERIOD OF HOT BUT DRY WEATHER FOR OUR REGION. MEAN RH PROGS SHOW A PROLONGED PERIOD OF LOW RH FOR OUR AREA...SO WELL PLAY DOWN THE POPS FOR NOW. MAX TEMPS TUE AND WED WILL ONCE AGAIN GO INTO THE MID TO UPPER 80S. THE AMPLIFIED PATTERN BREAKS DOWN AFTER WED AND ANY SHOWERY RELIEF FROM THE HOT WEATHER MAY HAVE TO WAIT UNTIL THE FIRST FEW DAYS OF JULY. && .AVIATION... AT 3:00 PM, THE COLD FRONT WAS DROPPING SOUTHWARD THROUGH OUR REGION. A GOOD DEAL OF CUMULUS HAD DEVELOPED IN THE HEAT OF THE AFTERNOON, ALONG WITH SCATTERED SHOWERS AND ISOLATED TSTMS. BEING THAT IN THE VCNTY OF OUR TAF SITES THE TSTM ACTIVITY SHOULD REMAIN ISOLATED WEVE COVERED IT WITH THE MENTION OF CB. IF IT LOOKS A LITTLE MORE LIKELY THAT A TSTM WILL HIT ONE OF OUR TAF SITES WELL AMEND THE FORECAST FOR THAT LOCATION. BY 8:00 PM, THE FRONT SHOULD BE SOUTH OF KMIV AND KACY, AND THE SHOWERS AND TSTMS WILL HAVE DISSIPATED OR MOVED TO THE SOUTH OF OUR REGION. THE SKY IS EXPECTED TO CLEAR RAPIDLY THIS EVENING. WITH A SLIGHT BREEZE AND LOW DEW POINT TEMPS THERE SHOULD BE NO VSBY RESTRICTIONS AROUND DAYBREAK ON THURSDAY. && .MARINE... BEING THAT THERE SHOULDNT BE MUCH WIND WITH THIS EVENINGS COLD FRONT OR THE COLD FRONT EXPECTED FOR SUNDAY, CONDITIONS ON OUR COASTAL WATERS WILL LIKELY REMAIN RATHER TRANQUIL THROUGH THE BEGINNING OF NEXT WEEK. WIND SPEEDS ARE FORECAST TO GO NO HIGHER THAN 15 KNOTS AND WAVE HEIGHTS ON OUR OCEAN WATERS WILL REMAIN MOSTLY IN THE 2 TO 3 FOOT RANGE. && .TIDES... THE ASTRONOMICAL TIDES WILL REMAIN HIGH FOR THE NEXT COUPLE OF DAYS (ESPECIALLY THOSE ASSOCIATED WITH THE EVENING HIGH TIDE ON THE OCEANFRONT). BEING THAT THERE WILL BE AN ONSHORE FLOW FOR A TIME FROM TONIGHT INTO THURSDAY, THERE COULD BE SOME SPOTTY MINOR TIDAL FLOODING MAINLY IN THE USUAL LOCATIONS (WEST ATLANTIC CITY, NORTH WILDWOOD, FENWICK ISLAND). HOWEVER, ANY MINOR FLOODING SHOULD NOT BE WIDESPREAD ENOUGH TO WARRANT A SPECIAL WEATHER STATEMENT. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. SHORT TERM/LONG TERM...OHARA AVIATION/MARINE...IOVINO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 431 AM EDT WED JUN 22 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-230830- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 431 AM EDT WED JUN 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... SCATTERED THUNDERSTORMS ASSOCIATED WITH A COLD FRONT MAY BRING LOCALIZED GUSTY WINDS, HEAVY RAIN, AND SMALL HAIL TODAY. THE RIP CURRENT RISK FOR TODAY IS LOW...HOWEVER, CONDITIONS MAY APPROACH MODERATE AT TIMES, ESPECIALLY THIS MORNING. .DAYS TWO THROUGH SEVEN... THE RIP CURRENT RISK FOR THURSDAY MAY BE MODERATE. THE THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY OVER NORTHERN AREAS, AND SUNDAY INTO SUNDAY EVENING OVER SOUTHERN PORTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 PM EDT WED JUN 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG HAMBURG 41.15N 74.57W
06/22/2005 SUSSEX NJ HAMBURG POLICE
TREES AND WIRES DOWN.
0355 PM TSTM WND DMG WOODBRIDGE TWP 40.57N 74.29W
06/22/2005 MIDDLESEX NJ TRAINED SPOTTER
TREE DOWN ONTO HOUSE.
OHARAThe Philadelphia radar (KDIX), 16 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456089.